×

Quadratic trigonometric polynomial curves with a shape parameter. (English) Zbl 0998.68187

Summary: Quadratic trigonometric polynomial curves with a shape parameter are presented in this paper. Analogous to the quadratic B-spline curves, the trigonometric polynomial curves are constructed with three consecutive control points for each curve segment and are \(C^{1}\) continuous with a non-uniform knot vector. With the shape parameters, the trigonometric polynomial curves can yield tight envelopes for the quadratic B-spline curves and can be closer to the given control polygon than the quadratic B-spline curves. The trigonometric polynomial curves also can be decreased to linear trigonometric polynomial curves which can represent ellipses.

MSC:

68U05 Computer graphics; computational geometry (digital and algorithmic aspects)
41A15 Spline approximation
PDF BibTeX XML Cite
Full Text: DOI

References:

[1] Hoschek, J.; Lasser, D., Fundamentals of computer aided geometric design, (1993), A.K. Peters Wellesley, MA, (translated by L.L. Schumaker) · Zbl 0788.68002
[2] Koch, P.E., Multivariate trigonometric B-splines, J. approx. theory, 54, 162-168, (1988) · Zbl 0671.41006
[3] Koch, P.E.; Lyche, T.; Neamtu, M.; Schumaker, L.L., Control curves and knot insertion for trigonometric splines, Adv. comp. math., 3, 405-424, (1995) · Zbl 0925.65251
[4] Lyche, T., A Newton form for trigonometric Hermite interpolation, Bit, 19, 229-235, (1979) · Zbl 0411.65005
[5] Lyche, T.; Winther, R., A stable recurrence relation for trigonometric B-splines, J. approx. theory, 25, 266-279, (1979) · Zbl 0414.41005
[6] Lyche, T.; Schumaker, L.L., Quasi-interpolants based on trigonometric splines, J. approx. theory, 95, 280-309, (1998) · Zbl 0912.41008
[7] Peña, J.M., Shape preserving representations for trigonometric polynomial curves, Computer aided geometric design, 14, 5-11, (1997) · Zbl 0900.68417
[8] Schoenberg, I.J., On trigonometric spline interpolation, J. math. mech., 13, 795-825, (1964) · Zbl 0147.32104
[9] Sánchez-Reyes, J., Harmonic rational Bézier curves, p-Bézier curves and trigonometric polynomials, Computer aided geometric design, 15, 909-923, (1998) · Zbl 0947.68152
[10] Walz, G., Some identities for trigonometric B-splines with application to curve design, Bit, 37, 189-201, (1997) · Zbl 0866.41010
[11] Walz, G., Trigonometric Bézier and Stancu polynomials over intervals and triangles, Computer aided geometric design, 14, 393-397, (1997) · Zbl 0906.68167
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.